MAUDE Adverse Event Report: STERIS CORPORATION V.MUELLER; STERNAL BLADE

STERIS CORPORATION V.MUELLER; STERNAL BLADE
Model Number CH1290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The titanium ankeney sternal blade is being returned to steris for evaluation.Investigation of this event is in process.A follow-up mdr will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a heart procedure the titanium ankeney sternal blade broke in half.The procedure was completed successfully with a different instrument.No report of injury or procedure delay.
 
Additional Manufacturer Narrative
The device was returned to the supplier for evaluation.The supplier confirmed the titanium ankeney sternal retractor was broken into two pieces and the most likely root cause is user facility misuse (rough handling or overstressing).The device history record for the subject lot was reviewed and confirmed the device was manufactured to specifications; no abnormalities were noted.The instructions for use for the titanium ankeney sternal retractor states, "use of a device for a task other than what it is intended for will usually result in a damaged or broken device.Prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage.Avoid mechanical shock or overstressing the devices." the steris territory manager offered in-service training on the proper use and operation of the retractor; however, the user facility declined.No additional issues have been reported.

Brand Name
V.MUELLER
Common Device Name
STERNAL BLADE
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20137734
Report Number1527821-2024-00010
Device Sequence Number12633011
Product Code DWS
UDI-Device Identifier10885403023705
UDI-Public(01)10885403023705(10)C24VIN
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCH1290
Device Catalogue NumberCH1290
Device Lot Number(10)C24VIN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown